Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 1, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Jan 28, 2008, 11:42 PM CST for 4 states. It took effect at Jan 29, 2008, 6:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 11:42 PM CST (05:42 UTC)
- In effect from
- Jan 29, 2008, 6:00 AM CST
- Expired
- Jan 29, 2008, 4:04 PM CST
- In force
- 10 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3162 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KPAH 290542 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 1142 PM CST MON JAN 28 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291800- /O.NEW.KPAH.WI.Y.0001.080129T1200Z-080130T0600Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 1142 PM CST MON JAN 28 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. AN APPROACHING STORM SYSTEM WILL PACK POWERFUL WINDS OUT AHEAD OF THE INCOMING COLD FRONT. SOUTH WINDS ALREADY AVERAGING IN THE 15 TO 25 MPH RANGE WERE OCCASIONALLY GUSTING TO NEAR 40 MPH. THESE WINDS WILL ONLY INCREASE DURING THE DAY...AVERAGING 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH. LATE IN THE DAY AND INTO THE EVENING HOURS...THE COLD FRONT WILL BE MOVING ACROSS THE REGION. AS IT DOES...WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT. WITH THIS SHIFT WILL BE THE MOST INTENSE WINDS...AVERAGING 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH...DURING THE MID EVENING HOURS BETWEEN DUSK AND MIDNIGHT. THE WINDS SHOULD BE SUBSIDING BELOW ADVISORY THRESHOLDS AFTER MIDNIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION. WINDS THIS HIGH WILL IMPACT VEHICLE TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES. WAVE HEIGHTS ON AREA WATERWAYS WILL ALSO BE DANGEROUSLY HIGHER. SECURE ANY OUTDOOR ITEMS OF CONCERN OR THEY WILL BE BLOWN AWAY. $$
2 follow-up statements
000 WWUS73 KPAH 291702 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 1102 AM CST TUE JAN 29 2008 .A VERY STRONG COLD FRONT OVER NORTHWEST MISSOURI WILL SWEEP RAPIDLY EAST ACROSS OUR REGION BETWEEN 3 PM AND 7 PM. STRONG SOUTHERLY WINDS IN ADVANCE OF THE FRONT WILL SHIFT ABRUPTLY INTO THE WEST AS THE FRONT PASSES. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-300115- /O.CON.KPAH.WI.Y.0001.000000T0000Z-080130T0600Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 1102 AM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... SOUTH WINDS IN THE 15 TO 25 MPH RANGE WERE OCCASIONALLY GUSTING TO NEAR 40 MPH. THE AUTOMATED EQUIPMENT AT THE CARBONDALE AIRPORT REPORTED A PEAK WIND GUST OF 45 MPH EARLIER THIS MORNING. THESE WINDS WILL ONLY INCREASE DURING THE DAY...AVERAGING 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH. WINDS WILL SHIFT TO THE WEST EARLY THIS EVENING. ALONG WITH THIS SHIFT WILL BE THE MOST INTENSE WINDS...AVERAGING 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. THE STRONGEST WINDS WILL OCCUR DURING THE EVENING HOURS BETWEEN DUSK AND MIDNIGHT. THE WINDS WILL SUBSIDE BELOW ADVISORY THRESHOLDS BY MIDNIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION. WINDS THIS HIGH WILL IMPACT VEHICLE TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES. WAVE HEIGHTS ON AREA WATERWAYS WILL ALSO BE DANGEROUSLY HIGHER. SECURE ANY OUTDOOR ITEMS OF CONCERN OR THEY WILL BE BLOWN AWAY. $$ MY
000 WWUS73 KPAH 292204 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 404 PM CST TUE JAN 29 2008 .A VERY STRONG COLD FRONT OVER NORTHWEST MISSOURI WILL SWEEP RAPIDLY EAST ACROSS OUR REGION THROUGH EARLY EVENING. STRONG SOUTHERLY WINDS IN ADVANCE OF THE FRONT WILL SHIFT ABRUPTLY TO THE WEST AS THE FRONT PASSES. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-300600- /O.UPG.KPAH.WI.Y.0001.000000T0000Z-080130T0600Z/ /O.NEW.KPAH.HW.W.0001.080129T2204Z-080130T0600Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 404 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO SHIFT TO THE WEST EARLY THIS EVENING. ALONG WITH THIS SHIFT WILL BE THE MOST INTENSE WINDS...AVERAGING 35 TO 45 MPH WITH GUSTS TO 60 TO 65 MPH AT TIMES. THE STRONGEST WINDS WILL OCCUR DURING THE LATE AFTERNOON AND EVENING HOURS ALONG AND JUST BEHIND THE FRONT. THE STRONGEST WINDS CURRENTLY OVER SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI WILL REACH A LINE FROM EVANSVILLE TO PADUCAH BY 5 TO 6 PM...THEN REACH OWENSBORO AND HOPKINSVILLE BETWEEN 6 AND 7 PM. THE WINDS WILL SUBSIDE SIGNIFICANTLY BY MIDNIGHT. WINDS THIS HIGH WILL IMPACT VEHICLE TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES. WAVE HEIGHTS ON AREA WATERWAYS WILL ALSO BE DANGEROUSLY HIGHER. SECURE ANY OUTDOOR ITEMS OF CONCERN OR THEY WILL BE BLOWN AWAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ RJP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Jan 28, 2:30 PM CST, 9 hours 12 minutes earlier.
Area forecast discussion, Jan 28, 2:30 PM CST, 9 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 230 PM CST MON JAN 28 2008 .DISCUSSION... MUCH LIKE YESTERDAY...BIGGEST CHALLENGES WITH THIS PACKAGE WILL BE TIMING...COVERAGE...PRECIP TYPE...QPF..ETC WITH THREE SIGNIFICANT WEATHER SYSTEMS THAT WILL AFFECT THE QUAD STATE OVER THE NEXT SEVEN DAYS. HIGH PRESSURE OVER THE DEEP SOUTH THIS AFTERNOON WILL CONTINUE TO MOVE OFF TO THE EAST AS A STRONG STORM SYSTEM (#1) DEVELOPS OVER THE NORTHERN PLAINS. LATEST MODEL RUNS ARE IN A LITTLE BETTER AGREEMENT ON THE TIMING OF THIS FEATURE...HOWEVER THE GFS IS THE SLOWEST WITH THE NAM AND ECMWF IN DECENT AGREEMENT. AT THIS TIME IT APPEARS THAT THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL ENTER THE NORTHWEST CORNER OF OUR CWA AROUND 18Z TUESDAY AND EXIT THE SOUTHEAST CORNER AROUND 00Z WEDNESDAY OR SHORTLY THEREAFTER. INSTABILITY STILL NOT TOO IMPRESSIVE BUT MID LEVEL LAPSE RATES (>=7C) AND WIND FIELDS ARE FORECAST TO BE VERY IMPRESSIVE. DIRECTIONAL SHEAR WILL BE NEGLIGIBLE BUT SPEED SHEAR WILL BE IMPRESSIVE...SO DAMAGING WINDS WILL BE THE MAIN THREAT WITH ANY THUNDERSTORMS THAT BECOME SEVERE. ALTHOUGH 12Z GUIDANCE BACKED OFF A LITTLE...SURFACE WINDS MAY VERY WELL REACH ADVISORY CRITERIA LATE TUESDAY AFTERNOON AND EARLY EVENING...BUT SINCE THAT IS LATE SECOND PERIOD INTO EARLY THIRD PERIOD...WILL ISSUE AN SPS AT THIS TIME AND LET THE MID SHIFT DECIDE WHETHER TO ISSUE AN ADVISORY. DUE TO THE RAPID MOVEMENT OF THIS SYSTEM... TUESDAY EVENING WRAP AROUND MOISTURE/CLOUDS WILL BE BRIEF...BUT AS COLD GETS PULLED IN BEHIND THIS SYTEM...RAIN COULD MIX WITH SNOW OR CHANGE OVER TO FLURRIES OR FREEZING DRIZZLE JUST BEFORE ENDING. HIGH PRESSURE WILL KEEP THE REGION DRY AND COOLER THROUGH WEDNESDAY NIGHT...BUT ON THURSDAY A STORM SYSTEM (#2) DEVELOPING OVER THE SOUTHERN PLAINS WILL LIFT NORTHEAST DIRECTLY ACROSS OUR CWA. MODELS DIFFER SOMEWHAT ON THE TIMING AND TRACK OF THIS SYSTEM. THE GFS CONTINUES TO BE THE FASTER MODEL WITH THIS STORM BY CENTERING THE SURFACE LOW OVER NORTH CENTRAL MISSISSIPPI AT 00Z FRIDAY WHILE THE ECMWF HAS THE LOW OVER EAST CENTRAL LOUISIANA AT THE SAME TIME. MODELS AGREE IN THAT WITH THE ONSET OF PRECIP ON THURSDAY...IT SHOULD BE ALL LIQUID...BUT THURSDAY NIGHT ON THE BACK SIDE OF THE SYSTEM RAIN SHOULD MIX WITH SNOW OVER AT LEAST THE WESTERN HALF OF THE CWA. ADJUSTMENTS WILL LIKELY BE NEEDED AS THE TRACK AND TIMING OF THE STORM BECOMES MORE APPARENT. ON FRIDAY...DUE TO THE UNCERTAINITY OF THE TRACK AND TIMING OF THIS STORM...WILL JUST KEEP A RAIN/SNOW MIX ALL DAY. ADJUSTMENTS WILL LIKELY BE NEEDED ALSO FOR FRIDAY AS WE DRAW CLOSER TO THE EVENT. MODELS ARE INDICATING A WEAK FROPA ON SATURDAY. NAM AND ECMWF BRING IT THROUGH DRY AND THE GFS SPITS OUT A HUNDREDTH OR TWO OF QPF...SO FOR THE TIME BEING WILL KEEP IT DRY. HIGH PRESSURE WILL RULE AND REIGN THROUGH SUNDAY NIGHT. ON MONDAY THE NEXT AND FINAL SYSTEM (#3) WILL MOVE EASTWARD OUT OF THE CENTRAL PLAINS. THE GFS IS A BIT FASTER WITH THIS SYSTEM AS WELL...BUT WITH THE PROJECTED TRACK TAKING THE SFC LOW JUST TO THE NORTH AND WEST OF OUR CWA...SHOULD BE AN ALL LIQUID EVENT. FOR TEMPERATURES...GENERALLY WENT WITH A ETA/GFS MOS BLEND. && .AVIATION... STRONG LOW LEVEL WINDS WILL OCCUR TONIGHT AND TUESDAY. SOUTHERLY WINDS AT 1 TO 3K FEET WILL EASILY REACH 40 KNOTS. SURFACE WINDS WILL BE CONSIDERABLY WEAKER DUE TO LACK OF VERTICAL MIXING. HOWEVER...A FEW GUSTS AROUND 35 KNOTS ARE POSSIBLE. A PERIOD OF RAIN SHOWERS LATE TONIGHT WILL HERALD THE ARRIVAL OF UNSEASONABLY WARM AND MOIST AIR...ACCOMPANIED BY IFR CIGS. BEST CONVECTIVE POTENTIAL WILL HOLD OFF UNTIL AFTER 18Z TUESDAY. VSBYS WILL BRIEFLY DROP TO MVFR IN SHOWERS AFTER 06Z...OTHERWISE MAINLY VFR VSBYS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...JP AVIATION...MY
Hazardous weather outlook, Jan 28, 3:33 PM CST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 333 PM CST MON JAN 28 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291045- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 333 PM CST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SMALL CHANCE OF THUNDERSTORMS TONIGHT...AHEAD OF A COLD FRONT APPROACHING OUR AREA. ANY STORMS SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE QUAD STATE ON TUESDAY ALONG AND AHEAD OF A COLD FRONT. INSTABILITY IS EXPECTED TO BE WEAK...BUT DUE TO FAVORABLE WIND FIELDS...THERE IS A SLIGHT RISK THAT A FEW STORMS COULD BECOME SEVERE. AS THE COLD FRONT MOVES ACROSS THE AREA FROM WEST TO EAST TUESDAY AFTERNOON AND EARLY EVENING...CONDITIONS WILL BECOME VERY WINDY. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE LIKELY...WITH GUSTS OF 40 TO 45 MPH. IF CONFIDENCE IN THIS SCENARIO CONTINUES TO GROW...A WIND ADVISORY MAY BE ISSUED. IT IS POSSIBLE THAT ENOUGH COLD AIR WILL FILTER INTO THE REGION BEFORE THE PRECIPITATION COMES TO AN END TUESDAY EVENING TO CHANGE THE PRECIPITATION OVER TO LIGHT FREEZING DRIZZLE OR FLURRIES. THIS WILL BE MOST LIKELY WEST OF A PINCKNEYVILLE ILLINOIS TO MAYFIELD KENTUCKY LINE. THERE IS A CHANCE OF A RAIN AND SNOW MIX OVER PORTIONS OF THE AREA THURSDAY NIGHT...AND ACROSS THE ENTIRE AREA ON FRIDAY. AT THIS TIME...LITTLE TO NO SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON. JAP
In the hours before
Special weather statement, Jan 28, 8:56 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 856 PM CST MON JAN 28 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291030- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 856 PM CST MON JAN 28 2008 ...WINDY CONDITIONS EXPECTED TUESDAY AFTERNOON AND EVENING... AS A POTENT COLD FRONT APPROACHES AND CROSSES THE QUAD STATE REGION ON TUESDAY...SURFACE WINDS ARE EXPECTED TO BECOME QUITE STRONG. THE TIME FRAME OF GREATEST CONCERN WILL BE FROM LATE TUESDAY AFTERNOON INTO THE EARLY EVENING HOURS. WIND SPEEDS DURING THIS TIME WILL LIKELY BE IN THE 25 TO 35 MPH RANGE WITH GUSTS OF 40 TO 45 MPH POSSIBLE. WIND DIRECTION WILL BE FROM THE SOUTH TO SOUTHWEST DURING THE EARLY TO MID AFTERNOON HOURS...THEN WILL SWITCH QUICKLY AROUND TO THE WEST AND NORTHWEST AS THE FRONT PASSES THROUGH LATER IN THE AFTERNOON AND EVENING HOURS. PERSONS WORKING OUTDOORS OR TRAVELING ACROSS THE REGION ON TUESDAY SHOULD BE PREPARED FOR VERY WINDY CONDITIONS. STAY TUNED TO YOUR FAVORITE MEDIA SOURCE TO MONITOR THIS SITUATION IN CASE A WIND ADVISORY IS ISSUED ON TUESDAY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:26 PM CST | Severe Thunderstorm Warning | PAH | Jackson, Perry | 49 min |
| Jan 29, 3:50 PM CST | Severe Thunderstorm Warning | PAH | Franklin, Jefferson, Perry | 25 min |
| Jan 29, 3:57 PM CST | Severe Thunderstorm Warning | PAH | Alexander, Pulaski, Union | 48 min |
| Jan 29, 4:04 PM CST | High Wind Warning | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 8 hr |
| Jan 29, 4:07 PM CST | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Jefferson, Wayne, White | 38 min |
| Jan 29, 4:13 PM CST | Tornado Warning | PAH | Alexander, Pulaski, Union | 32 min |
| Jan 29, 4:18 PM CST | Severe Thunderstorm Warning | PAH | Franklin, Gallatin, Hamilton, Jackson, Johnson, Saline and 3 more | 27 min |
| Jan 29, 4:28 PM CST | Severe Thunderstorm Warning | PAH | Alexander, Hardin, Johnson, Massac, Pope, Pulaski and 1 more | 47 min |
| Jan 29, 4:33 PM CST | Tornado Warning | PAH | Edwards, Wayne | 27 min |
| Jan 29, 4:44 PM CST | Severe Thunderstorm Warning | PAH | Gallatin, Hamilton, Saline, White, Williamson | 31 min |
| Jan 29, 4:52 PM CST | Tornado Warning | PAH | Edwards, Wabash | 23 min |
| Jan 29, 4:52 PM CST | Tornado Warning | PAH | Edwards, Wabash | 23 min |
| Jan 29, 5:07 PM CST | Severe Thunderstorm Warning | PAH | Edwards, Wabash, White | 38 min |
| Jan 29, 5:14 PM CST | Severe Thunderstorm Warning | PAH | Gallatin, White | 46 min |
| Jan 29, 5:14 PM CST | Severe Thunderstorm Warning | PAH | Hardin, Pope | 46 min |
| Jan 29, 1:33 PM CST | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 27 min |
| Jan 29, 3:06 PM CST | Severe Thunderstorm Warning | PAH | Perry | 24 min |
| Jan 29, 5:11 PM CST | Tornado Warning | PAH | Gibson | 19 min |
| Jan 29, 5:24 PM CST | Tornado Warning | PAH | Vanderburgh, Warrick | 24 min |
| Jan 29, 5:30 PM CST | Severe Thunderstorm Warning | PAH | Gibson, Pike, Warrick | 30 min |
| Jan 29, 5:40 PM CST | Severe Thunderstorm Warning | PAH | Spencer, Warrick | 50 min |
| Jan 29, 4:49 PM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken | 41 min |
| Jan 29, 5:18 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Calloway, Lyon, Marshall, Trigg | 42 min |
| Jan 29, 5:50 PM CST | Severe Thunderstorm Warning | PAH | Christian, Hopkins, McLean, Muhlenberg, Webster | 55 min |
| Jan 29, 5:56 PM CST | Severe Thunderstorm Warning | PAH | Christian, Todd, Trigg | 49 min |
Nearby
Wind Advisories in Kentucky, 2008Wind Advisories in Illinois, 2008Wind Advisories in Missouri, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.